After my fifth of six BCG infusions for Stage 1, low grade tumor removal, I have an enlarged thyroid gland, trouble swallowing and breathing deep. Are the two connected? My doctor thinks not and suggested I take Celebrex, but I hate to mask a larger problem. What do you think?
That is a "side effect" I have not heard of with BCG. However, I am not a doctor. A little puzzled by the suggestion for Celebrex....yes, it is an NSAID but more of a "heavy gun" type for arthritis and things that have not been helped by over-the-counter meds. Not usually used first.
Is this advice from your urologist or your primary care doc? I would want to check with my primary care doc for those kind of symptoms.
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
This is from my urologist. I'm rejecting the Celebrex but may try something with fewer side effects, like Aleve. I'm thinking it's probably best to wait this out for another two weeks or so before any testing.